PRAC opens reviews into Deanxit and cluster hypersensitivity with human normal immunoglobulins
- At its 26–29 October 2026 meeting, PRAC opened a review of Deanxit (flupentixol/melitracen) after reports of movement disorders and memory/thinking problems, some persisting after treatment stopped.
- PRAC also initiated a safety-signal review covering all human normal immunoglobulin medicines following clusters of hypersensitivity reactions linked to specific batches.
- Reported hypersensitivity ranged from rash and itching to anaphylaxis and angioedema, and specific batches of Flebogamma DIF, Yimmugo and Gamunex have been withdrawn as a precaution.
- PRAC will request data from marketing companies, assess causes and risks across all administration routes, and reminded healthcare professionals to follow product warnings and monitor patients closely.
Meeting actions
At its 26–29 October 2026 meeting, PRAC started two safety reviews: one for Deanxit and one covering human normal immunoglobulin medicines following new safety reports.
Deanxit (flupentixol/melitracen)
PRAC opened a referral for Deanxit, a fixed‑dose combination for depression and anxiety, after reports of serious neurological and psychiatric adverse events. Reported problems include movement disorders (tremor, stiffness, restlessness, involuntary movements) and memory and thinking impairments; in some cases symptoms persisted after stopping treatment.
Human normal immunoglobulins
PRAC began a review of a safety signal after increased reporting of hypersensitivity reactions associated with specific batches. Hypersensitivity is a known risk for these products, but recent clusters—some leading to recalls of batches of Flebogamma DIF, Yimmugo and Gamunex—suggest a higher-than-expected frequency. Reported events range from rash and itching to serious reactions including anaphylaxis and angioedema.
Next steps and advice
The committee will request all relevant data from marketing companies and assess the evidence across intravenous, subcutaneous and intramuscular products to determine causes and any further measures. Healthcare professionals should follow existing product information and monitor patients; patients should seek prompt medical care for signs of hypersensitivity. EMA will communicate further on PRAC's review outcomes.
Source: EMA